Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 204, NWS Atlanta, GA

June 29, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 3:52 PM EDT for 4 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2022, 3:52 PM EDT (19:52 UTC)
Expired
Jun 29, 2022, 4:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, GA, Schley County, GA, Sumter County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

992 
WUUS52 KFFC 291952
SVRFFC
GAC197-249-261-307-292030-
/O.NEW.KFFC.SV.W.0204.220629T1952Z-220629T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
352 PM EDT Wed Jun 29 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Marion County in west central Georgia...
  East central Webster County in west central Georgia...
  Southwestern Schley County in west central Georgia...
  Northwestern Sumter County in west central Georgia...

* Until 430 PM EDT.

* At 352 PM EDT, a severe thunderstorm was located near Friendship,
  or near Ellaville, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ellaville, Friendship and Walls Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3221 8448 3227 8436 3215 8420 3202 8445
TIME...MOT...LOC 1952Z 316DEG 2KT 3220 8440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
967 
WWUS52 KFFC 292017
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jun 29 2022

GAC261-307-292026-
/O.CAN.KFFC.SV.W.0204.000000T0000Z-220629T2030Z/
Webster GA-Sumter GA-
417 PM EDT Wed Jun 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBSTER AND
NORTHWESTERN SUMTER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3221 8448 3227 8436 3223 8431 3218 8438
      3216 8447
TIME...MOT...LOC 2016Z 208DEG 1KT 3222 8440 

$$

GAC197-249-292030-
/O.CON.KFFC.SV.W.0204.000000T0000Z-220629T2030Z/
Marion GA-Schley GA-
417 PM EDT Wed Jun 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN MARION AND SOUTHWESTERN SCHLEY COUNTIES...

At 416 PM EDT, a severe thunderstorm was located over Putnam, or near
Ellaville, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ellaville and Walls Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3221 8448 3227 8436 3223 8431 3218 8438
      3216 8447
TIME...MOT...LOC 2016Z 208DEG 1KT 3222 8440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:12 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 29, 3:12 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Wed Jun 29 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

The front that has acted as a forcing mechanism for convection
over the past couple of days is largely diffused today. PWAT is
analyzed at 1.7" to 2.1" across the CWA with no dry layers in the
column. In addition, upper-level flow remains weak with virtually
no vertical wind shear. Thus, similar to the previous two days,
heavy rainfall will be a concern with any stronger and/or more
persistent storms, which could in turn lead to localized flash
flooding (especially for urban areas). Fortunately, soils are
still quite dry given the lack of widespread appreciable rainfall
recently (illustrated by the DO to D1 drought conditions across
much of the area) which should mitigate the flash flood risk in
general. Other storm threats today are gusty downburst winds and
frequent cloud-to-ground lightning. A few storms with severe-
criteria winds are possible. Patchy fog will be possible overnight
into early tomorrow (Thursday) morning, especially in areas that
receive more rainfall later in the evening.

The CWA will remain entrenched in this warm, muggy, unstable
airmass tomorrow. Pinning down where convection will be most
likely/widespread is tricky in the absence of a clear forcing
mechanism like a front. Models depict a few weak mid-level/upper-
level disturbances drifting north across the CWA through the day
which could help focus convection, but these features are rather
nebulous and are thus difficult to forecast. Similar to today,
differential heating along the periphery of more persistent cloud
decks in the late morning and early afternoon could also play a
role in where convection occurs tomorrow. For now, have area-wide
chance PoPs tomorrow afternoon and evening with some likely PoPs
across the counties south of I-20 where the HREF is depicting the
highest PWATs. Storm threats will once again be gusty to damaging
winds, frequent cloud-to-ground lightning, and heavy rainfall that
could produce localized flash flooding.

Martin

.LONG TERM /Friday through Wednesday/...

The long term forecast remains consistent with previous forecast
runs, beginning with mid to upper level ridging strengthening to
the north and east, and a weak upper level flow pattern over much
of the Southeast CONUS to start the period on Friday. The Bermuda
High over the western Atlantic will also promote continued
southerly low level flow and the advection of deep moisture from
the Gulf of Mexico. With this moist airmass persisting into the
early parts of next week, dewpoints are expected to be in the 70s
across the forecast area. Amplification of the ridge to the east
and northeast of the area will allow for additional moisture
advection off the Atlantic and Gulf. Precipitable water values
will climb to over 2 inches during the weekend as a result, and
furthermore remain so with little change in the airmass over the
region.

In the absence of a clear synoptic forcing mechanism, convection
is expected to be diurnally-driven in nature, although remnant
outflow boundaries from antecedent showers and thunderstorms
could provide a focus for additional development. Considering the
deep moisture and high PWAT values, coverage of showers and
thunderstorms is forecast to be higher than typically observed on
an average summer day, and primarily likely PoPs are being carried
through the weekend. At this time, the threat for organized
severe weather appears to be unlikely. However, a few storms each
day could become strong to severe. Taking the deep atmospheric
moisture in consideration, precipitation loading into storm
downdrafts could aid in gusty, potentially damaging downburst
winds. Furthermore, heavy rainfall associated with stronger storms
could lead to localized flash flooding concerns. This is most
likely where strong storms linger over a common location because
of the weak steering flow, or if they provide additional rainfall
to locations that were already saturated from rains from previous
days.

The increased cover of rain chances and clouds will somewhat
limit daytime heating, keeping afternoon highs near to just below
normal through the weekend, in the 80s in north and central
Georgia. High temperatures are anticipated to begin climbing into
the 90s by the the beginning of next week. Early morning hours
each day will also start out nearly saturated, with low stratus
and patchy fog likely each morning.

King

&&

.AVIATION...
18Z Update...
MVFR to VFR cigs are in place at all TAF sites. Have a TEMPO for
TSRA and variable/gusty winds at ATL 20-00z with VCSH prevailing
through 06z. Winds will stay east generally under 8 kts through
the period. Expecting MVFR cigs to build in around 06z, then drop
to IFR around 10z until around 15z. Like today, cigs could be slow
to improve tomorrow morning, so am holding onto MVFR cigs until
17z at which point VFR cigs and VCSH are introduced.

//ATL Confidence...18Z Update...
Medium confidence on Thursday morning cigs.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  87  69  83 /  20  40  40  70
Atlanta         70  86  70  81 /  30  50  40  70
Blairsville     63  82  64  78 /  20  50  40  70
Cartersville    68  87  68  83 /  20  50  40  70
Columbus        72  90  71  86 /  40  60  30  70
Gainesville     68  85  69  80 /  20  40  40  70
Macon           70  91  70  88 /  40  60  40  70
Rome            69  90  70  87 /  20  50  40  70
Peachtree City  68  87  68  82 /  40  50  40  70
Vidalia         71  90  71  85 /  40  60  40  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1140 AM EDT Wed Jun 29 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1140 AM EDT Wed Jun 29 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and into
tonight. A few of the storms could be strong to severe, with the
primary threats being gusty winds, frequent lightning, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong with
the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 29, 11:45 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     ABBOTTSFORD             33.05N  85.18W
06/28/2022                   TROUP              GA   EMERGENCY MNGR

            TREE DOWN AT ROANOKE RD AND ROCK MILLS RD

&&

EVENT NUMBER FFC2200733

CH
Local storm report, Jun 29, 11:50 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     2 NNE WEST POINT        32.90N  85.16W
06/28/2022                   TROUP              GA   EMERGENCY MNGR

            TREE ON HOUSE AT SAMPLES RD AND W SMITH RD CAUSING
            MODERATE DAMAGE

&&

EVENT NUMBER FFC2200734

CH
Local storm report, Jun 29, 11:56 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 NNE LONG CANE         32.96N  85.14W
06/28/2022  E1.00 INCH       TROUP              GA   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT W POINT RD AND LONG CANE
            RD

&&

EVENT NUMBER FFC2200735

CH
Special weather statement, Jun 29, 2:39 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Wed Jun 29 2022

GAZ112-113-291915-
Toombs GA-Montgomery GA-
239 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of Toombs and east
central Montgomery Counties through 315 PM EDT...

At 239 PM EDT, a strong thunderstorm was over Ponderosa, or near
Lyons, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, South Thompson, Rock Springs, Johnson Corner
and Cedar Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3215 8219 3214 8220 3213 8219 3196 8222
      3205 8249 3228 8242 3225 8221 3223 8221
      3218 8219 3217 8218
TIME...MOT...LOC 1839Z 359DEG 10KT 3217 8228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 2:56 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Wed Jun 29 2022

GAZ108>110-291930-
Telfair GA-Wilcox GA-Dodge GA-
256 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 330 PM
EDT...

At 256 PM EDT, a strong thunderstorm was near Temperance, or 11 miles
east of Abbeville, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milan, Rhine, Jacksonville, Temperance and China Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
      3181 8309 3181 8314 3182 8314 3182 8315
      3185 8318 3184 8321 3185 8326 3201 8323
      3202 8302 3178 8295 3179 8298 3178 8299
TIME...MOT...LOC 1856Z 353DEG 7KT 3195 8312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 3:09 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Wed Jun 29 2022

GAZ091-103-291945-
Marion GA-Webster GA-
309 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of southwestern Marion
and Webster Counties through 345 PM EDT...

At 309 PM EDT, a strong thunderstorm was over Preston, moving west at
5 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Seminole, Church Hill, Kimbrough and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3199 8465 3203 8465 3203 8464 3215 8464
      3216 8465 3218 8463 3219 8464 3222 8464
      3223 8465 3225 8464 3216 8443 3208 8443
      3199 8446
TIME...MOT...LOC 1909Z 101DEG 4KT 3209 8452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:14 PM EDTSpecial Weather StatementFFCTroup16 min
Jun 28, 8:15 PM EDTSevere Thunderstorm WarningFFCHarris, Troup30 min
Jun 28, 8:31 PM EDTSevere Thunderstorm WarningFFCTroup44 min
Jun 28, 8:47 PM EDTSevere Thunderstorm WarningFFCTroup28 min
Jun 28, 9:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jun 29, 4:36 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson54 min
Jun 29, 6:12 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson63 min
Jun 29, 7:53 AM EDTSpecial Weather StatementFFCJohnson37 min
Jun 29, 2:39 PM EDTSpecial Weather StatementFFCToombs36 min
Jun 29, 2:56 PM EDTSpecial Weather StatementFFCTelfair34 min
Jun 29, 3:02 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox30 min
Jun 29, 3:09 PM EDTSpecial Weather StatementFFCWebster36 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Webster28 min
Jun 29, 4:29 PM EDTSpecial Weather StatementFFCChattahoochee31 min
Jun 29, 5:16 PM EDTSpecial Weather StatementFFCDooly29 min
Jun 29, 5:59 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 29, 6:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jun 29, 6:44 PM EDTSpecial Weather StatementFFCMarion31 min
Jun 29, 7:33 PM EDTSpecial Weather StatementFFCCobb27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.